Alert archive / California / Wind Advisories in 2007
Wind Advisory 116, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 14, 2007, 10:44 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2007, 10:44 PM PDT (05:44 UTC)
- Expired
- Sep 15, 2007, 3:44 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 150544 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1044 PM PDT FRI SEP 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT FOR THE MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY... .GUSTY NORTHWEST TO NORTH WINDS HAVE DEVELOPED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE IN SANTA BARBARA COUNTY THIS EVENING. WIND GUSTS OVER 50 MPH WILL OCCUR THROUGH AND BELOW FAVORED PASSES AND CANYONS FOR MUCH OF THE NIGHT...WITH THE STRONGEST WINDS NEAR AND BELOW GAVIOTA PASS AND SAN MARCOS PASS. WINDS WILL AFFECT TRAVEL ON PORTIONS OF HIGHWAYS 101 AND 154. CAZ039-052-151100- /O.NEW.KLOX.WI.Y.0116.070915T0544Z-070915T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 1044 PM PDT FRI SEP 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT SATURDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL AFFECT THE SANTA YNEZ RANGE AND THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS FOR MUCH OF THE NIGHT. WINDS SHOULD DIMINISH EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO/MEIER/LINDAMAN
1 follow-up statement
000 WWUS76 KLOX 151044 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 344 AM PDT SAT SEP 15 2007 ...WIND ADVISORY CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY... .GUSTY NORTHWEST TO NORTH WINDS THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY HAVE DIMINISHED AND BECOME MORE LOCALIZED EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCALLY GUSTY WINDS WILL CONTINUE THROUGH AND BELOW FAVORED PASSES AND CANYONS EARLY THIS MORNING. CAZ039-052-151145- /O.CAN.KLOX.WI.Y.0116.000000T0000Z-070915T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 344 AM PDT SAT SEP 15 2007 ...WIND ADVISORY IS CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY INCLUDING THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE SOUTH COAST. LOCAL NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH COULD STILL OCCUR EARLY THIS MORNING BELOW FAVORABLE PASSES AND CANYONS...BUT OVERALL WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY HAVE DIMINISHED AND BECOME MORE LOCALIZED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ LINDAMAN/MEIER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 14, 9:55 PM PDT, 49 minutes earlier.
Area forecast discussion, Sep 14, 9:55 PM PDT, 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 PM PDT FRI SEP 14 2007 .SHORT TERM (TONIGHT-MON)...LITTLE IN THE WAY OF MARINE LAYER CLOUDS THIS EVENING OVER THE COASTAL WATERS. SOME LOW CLOUDS DEVELOPED ALONG THE IMMEDIATE CENTRAL COAST AND DENSE FOG WAS REPORTED AT VBG. IT APPEARED THAT EVEN THIS AREA OF LOW CLOUDS WAS GETTING ERODED FROM THE NORTH AND THERE MAY JUST BE PATCHY LOW CLOUDS THERE OVERNIGHT. S OF POINT CONCEPTION...PATCHY LOW CLOUDS WERE NOTED OFF THE SAN COUNTY COAST...BUT NO EDDY IS EXPECTED TONIGHT AND LOW CLOUDS SHOULD REMAIN AWAY FROM THE FORECAST AREA. PATCHY LOW CLOUDS MAY ALSO DEVELOP OVER THE SALINAS RIVER VALLEY TOWARD MORNING...SIMILAR TO LAST NIGHT. SO...OTHER THAN PARTS OF THE CENTRAL COAST AND INTERIOR SLO VALLEYS...CLEAR SKIES ARE EXPECTED OVER THE DISTRICT THRU THE NIGHT. SRN CA WILL BE BETWEEN AN UPPER HI OVER THE SRN ROCKIES AND AN UPPER LOW OFF THE NRN CA COAST THRU SAT. THE UPPER LOW WILL OPEN UP INTO A TROF OFF THE CENTRAL CA COAST SAT NIGHT THEN MOVE E AND INTO CENTRAL CA FOR SUN. A BROAD UPPER TROF WILL THEN PERSIST OVER CA SUN NIGHT AND MON. LITTLE IN THE WAY OF MOISTURE IS FORECAST TO BE ACCOMPANIED WITH THE UPPER TROFFINESS...SO DRY WEATHER IS EXPECTED TO CONTINUE OVER THE FORECAST AREA THRU MON. GOOD ONSHORE FLOW WILL CONTINUE DURING THE PERIOD...AND WITH LOWERING HEIGHTS/THICKNESSES IT LOOKS LIKE A COOLING TREND WILL TAKE PLACE OVER THE REGION...WITH THE COOLEST DAY MON AS HEIGHTS FALL TO NEAR TO EVEN A FEW DEGREES BELOW NORMAL ACROSS THE REGION. THE MARINE LAYER SHOULD BECOME A BIT BETTER ORGANIZED DURING THE PERIOD AS WELL...WITH VARYING AMOUNTS OF NIGHT AND MORNING LOW CLOUDS AND FOG MAINLY ALONG THE COAST BY SAT NIGHT. ...FROM PREVIOUS DISCUSSION... .LONG TERM (TUE-FRI)...MAIN EMPHASIS IN THE LONGER RANGE CONTINUES TO BE THE EVOLUTION AND MOVEMENT OF A DEEP TROF ALONG THE WEST COAST WED-FRI. MODELS HAVE BEEN PRETTY CONSISTENT WITH THIS FEATURE, WITH BOTH THE ECMWF AND GFS HOLDING ONTO THEIR RESPECTIVE SOLUTIONS, IE. THE GFS BEING DEEPER AND FURTHER WEST THAN THE EC. REALLY HARD TO SAY AT THIS POINT WHICH SOLUTION WILL PAN OUT, BUT MY INSTINCT IS TO GO WITH THE GFS AS IVE SEEN MORE OF THESE THAN THE OTHER. THIS WOULD BE A COOLER SOLUTION FOR SO CAL, BUT AT THIS POINT IT STILL ISNT FAR ENOUGH WEST TO PICK UP ENOUGH MOISTURE FOR WIDESPREAD PRECIP. THE GFS DOES SHOW A LITTLE MOISTURE AT 850, AND THIS COULD BE ENOUGH, COMBINED WITH COLDER AIR ALOFT, TO GENERATE SOME CONVECTIVE ACTIVITY OVER THE MOUNTAINS, BUT GIVEN THE UNCERTAINTY IM NOT WILLING TO GO DOWN THAT ROAD YET. HOWEVER, CONFIDENCE IS PRETTY HIGH THAT WERE IN FOR A PRETTY SIGNIFICANT COOLING TREND, AND IF THE GFS IS CORRECT, TEMPERATURES IN THE CURRENT FORECAST PACKAGE WILL NEED TO BE LOWERED EVEN FURTHER. && .AVIATION...15/0445Z...LOW CLOUDS WITH IFR CIGS WILL BE POSSIBLE AT KSMX AND KSBP OVERNIGHT INTO SAT MORNING. THERE IS EVEN THE OUTSIDE CHANCE OF IFR CIGS AT KPRB BY MORNING AS WELL. OTHERWISE VFR CONDITIONS ARE EXPECTED OVER THE REGION THRU SAT. FOR KLAX...VFR CONDITIONS EXPECTED THRU SAT. AN AFTERNOON SEABREEZE NEAR 12 KT IS EXPECTED SAT. FOR KBUR...VFR CONDITIONS EXPECTED THRU SAT...WITH A S AFTERNOON BREEZE NEAR 8 KT. .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 14, 10:03 AM PDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1003 AM PDT FRI SEP 14 2007 CAZ034>041-044>047-051>054-059-087-088-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1003 AM PDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DRY WEATHER ACROSS THE MOUNTAINS WILL CONTINUE HAZARDOUS FIRE WEATHER CONDITIONS. LOCALLY GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WILL AFFECT AREAS THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR THIS EVENING THROUGH MUCH OF TONIGHT. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY DRY WEATHER ACROSS THE MOUNTAINS WILL CONTINUE HAZARDOUS FIRE WEATHER CONDITIONS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.